Alert archive / California / Heavy Snow Warnings in 2007
Heavy Snow Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this heavy snow warning at Sep 21, 2007, 3:48 PM PDT for Inyo County, California. It took effect at Sep 21, 2007, 11:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2007, 3:48 PM PDT (22:48 UTC)
- In effect from
- Sep 21, 2007, 11:00 PM PDT
- Expired
- Sep 22, 2007, 9:16 AM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1931 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KVEF 212248 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 348 PM PDT FRI SEP 21 2007 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING THROUGH 11 AM SATURDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO COUNTY... .AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST TODAY WILL MOVE INLAND LATE TONIGHT BRINGING WITH IT AN EARLY SEASON HEAVY SNOW EVENT TO THE EAST SLOPE OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO COUNTY LATE TONIGHT NIGHT THROUGH SATURDAY MORNING. CAZ519-521-220615- /O.UPG.KVEF.WS.A.0005.070922T0600Z-070922T2200Z/ /O.NEW.KVEF.HS.W.0002.070922T0600Z-070922T1800Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 348 PM PDT FRI SEP 21 2007 ...HEAVY SNOW WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SATURDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HEAVY SNOW WILL FALL AT THE HIGHEST ELEVATIONS OF THE EAST SLOPE OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO COUNTY THIS EVENING AS SNOW LEVELS STAY AT OR ABOVE 10000 FEET. THE SNOW WILL LEVEL WILL BEGIN TO FALL AFTER MIDNIGHT LOWERING TO AROUND 7500 FEET SATURDAY MORNING. TOTAL SNOW ACCUMULATIONS BY LATE SATURDAY MORNING BETWEEN 7500 AND 10000 FEET WILL BE 6 TO 12 INCHES WITH HIGHER AMOUNTS ABOVE 10000 FEET. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ PIERCE
3 follow-up statements
000 WWUS45 KVEF 220615 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1115 PM PDT FRI SEP 21 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM SATURDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO COUNTY... .AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL MOVE INLAND LATE TONIGHT BRINGING WITH IT AN EARLY SEASON HEAVY SNOW EVENT TO THE EAST SLOPE OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO COUNTY LATE TONIGHT NIGHT THROUGH SATURDAY MORNING. CAZ519-521-221200- /O.CON.KVEF.HS.W.0002.000000T0000Z-070922T1800Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1115 PM PDT FRI SEP 21 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY. MOIST UPSLOPE FLOW WILL BRING HEAVY SNOW TO THE HIGHEST ELEVATIONS OF THE EAST SLOPE OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO COUNTY OVERNIGHT AS SNOW LEVELS STAY AT OR ABOVE 10000 FEET. THE SNOW LEVEL WILL BEGIN TO FALL AFTER MIDNIGHT LOWERING TO AROUND 7500 FEET SATURDAY MORNING. TOTAL SNOW ACCUMULATIONS BY LATE SATURDAY MORNING BETWEEN 7500 AND 10000 FEET WILL BE 6 TO 12 INCHES WITH HIGHER AMOUNTS ABOVE 10000 FEET. $$
000 WWUS45 KVEF 221115 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 415 AM PDT SAT SEP 22 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM SATURDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO COUNTY... .AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WHICH HAS BEEN OFF THE SOUTHERN CALIFORNIA COAST WILL MOVE INLAND TODAY BRINGING WITH IT AN EARLY SEASON HEAVY SNOW EVENT TO THE EAST SLOPE OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO COUNTY THROUGH THIS MORNING. CAZ519-521-221800- /O.CON.KVEF.HS.W.0002.000000T0000Z-070922T1800Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 415 AM PDT SAT SEP 22 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. SNOW LEVELS LEVEL WILL LOWERING TO AROUND 7500 FEET THIS MORNING. TOTAL SNOW ACCUMULATIONS BY LATE THIS MORNING BETWEEN 7500 FEET AND 10000 FEET WILL BE 6 TO 12 INCHES WITH HIGHER AMOUNTS ABOVE 10000 FEET. $$
000 WWUS45 KVEF 221616 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 916 AM PDT SAT SEP 22 2007 CAZ519-521-221730- /O.CAN.KVEF.HS.W.0002.000000T0000Z-070922T1800Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 916 AM PDT SAT SEP 22 2007 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HEAVY SNOW WARNING FOR THE EASTERN SIERRA SLOPES AND THE WHITE MOUNTAINS. SPOTTERS IN THE ASPENDELL AREA REPORTED THAT SNOW LEVELS WERE BETWEEN 9000 AND 10000 FEET...AND ACCUMULATIONS HAD BEEN LIGHT. ALTHOUGH SNOW SHOWERS ARE EXPECTED TO REDEVELOP LATER THIS MORNING...THE THREAT FOR WIDESPREAD HEAVY SNOW HAS ENDED. THUS...THE HEAVY SNOW WARNING HAS BEEN CANCELLED. $$ MORGAN
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this heavy snow warning went out at Sep 21, 3:35 PM PDT, 13 minutes earlier.
Area forecast discussion, Sep 21, 3:35 PM PDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 PM PDT FRI SEP 21 2007
.SYNOPSIS...AN UNSEASONABLY STRONG AREA OF LOW PRESSURE WILL REMAIN
OFF THE CALIFORNIA COAST THIS EVENING. THE LOW WILL FINALLY MOVE
INLAND ACROSS CALIFORNIA AND SOUTHERN NEVADA SATURDAY. A PERSISTENT
BAND OF RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL STAY NEARLY
STATIONARY BETWEEN ESMERALDA...INYO AND SAN BERNARDINO COUNTIES THIS
EVENING. ONCE THE LOW BEGINS TO MOVE INLAND THE BAND WILL START ITS
EASTWARD MARCH ACROSS THE REMAINDER OF THE REGION. A WEAK
DISTURBANCE WILL CLIP NORTHEAST NEVADA SUNDAY WITH A SLIGHT CHANCE
OF SHOWERS ACROSS EAST CENTRAL NEVADA. ELSEWHERE IT WILL BE DRY WITH
TEMPERATURES RUNNING ABOUT 10 DEGREES BELOW NORMAL. TEMPERATURES
WILL REBOUND BACK TO NORMAL BY THE END OF NEXT WEEK.
&&
.SHORT TERM...TIGHT ON TIME AGAIN THIS AFTERNOON SO WILL BE BRIEF.
STRONG UPPER LOW STILL PARKED OFF THE SOUTHERN CALIFORNIA COAST AND
NOT MOVING MUCH. PERSISTENT BAND OF SHOWERS AND EMBEDDED
THUNDERSTORMS OVER CENTRAL SAN BERNARDINO...INYO...SOUTHERN NYE AND
ESMERALDA COUNTIES WILL REMAIN IN PLACE AS LONG AS LOW DOES NOT
MOVE. RAIN STARTING TO COME DOWN IN DEATH VALLEY AND DECIDED TO
ISSUE A FLASH FLOOD WATCH OVERNIGHT AS STEEP NARROW CANYONS
SUSCEPTIBLE TO PERIODS OF BRIEF HEAVY RAIN. HAVE ONLY GOTTEN ONE
REPORT OF MINOR FLOODING IN SAN BERNARDINO COUNTY ALONG AMBOY ROAD.
UPGRADED WINTER STORM WATCH TO A WARNING TONIGHT THROUGH 10 AM
SATURDAY FOR THE SOUTHERN SIERRA AND INYO MOUNTAINS AS STRONG E-SE
FLOW FAVORABLE FLOW FOR STRONG OROGRAPHICS. EXPECTING THE LOW TO
FINALLY STARTING MOVING INLAND LATE TONIGHT AND THIS WILL ALLOW BAND
OF PRECIPITATION TO START ITS MARCH EAST ACROSS THE REMAINDER OF THE
AREA. SHOWERS WILL TAPER OFF SATURDAY NIGHT AS TROUGH MOVES INTO
UTAH WITH A SLIGHT CHANCE AGAIN SUNDAY IN NORTHER LINCOLN COUNTY AS
WEAK TROUGH BRUSHES NORTHEAST NEVADA.
.LONG TERM...DRY ZONAL FLOW EXPECTED FOR EXTENDED WITH A WRINKLE
THROWN IN ON DAY 7. TEMPERATURES WILL INCREASE A LITTLE EACH DAY SO
THAT DAY 6 THE AREA SHOULD HAVE NEAR NORMAL READINGS. ALL MODELS TO
VARYING DEGREES ARE TRYING TO DEPICT A TROUGH DROPPING DOWN FROM
WESTERN CANADA TO OVER THE WESTERN STATES. FOR NOW WILL WAIT AND SEE
ON THIS AS NONE OF THEM SHOW ANY MOISTURE ASSOCIATED WITH IT AND FOR
NOW ONLY SENSIBLE WEATHER WOULD BE WIND SPEED INCREASE FOR DAY 7
(FRIDAY).
&&
.AVIATION...FOR MCCARRAN...FOR THE REST OF THE AFTERNOON AND EVENING
EXPECT THE BAND OF PERSISTENT RAIN WEST OF LAS VEGAS TO STAY OUT OF
THE VALLEY. DIFFICULT PART OF THE FORECAST AND CAUSE OF LOW
CONFIDENCE IN TIMING OF RAIN AND LOWER CEILINGS TONIGHT AND
TOMORROW MORNING IS THE UNCERTAINTY THE LATEST MODEL RUNS HAVE AS TO
WHEN THE LOW OFF THE CALIFORNIA COAST WILL EJECT OUR WAY. NO DOUBT
THAT RAIN...LOWER CEILINGS...AND POSSIBLY EMBEDDED THUNDERSTORMS
WILL OCCUR. 00Z TAF REPRESENTS BEST ESTIMATES.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...RAIN BAND IN EASTERN CALIFORNIA WILL MOVE LITTLE THIS
EVENING. LOW EXPECTED TO BEGIN MOVING EAST LATE THIS EVENING AND
THEN THE BAND WILL MOVE ACROSS SOUTHERN NEVADA IN THE EARLY MORNING
HOURS. CEILINGS AS LOW AS 2000 FT AND AND VISIBILITIES DOWN TO 2
MILES ARE POSSIBLE AS THE BAND PASSES. EMBEDDED THUNDERSTORMS IN THE
BAND ARE ALSO POSSIBLE. CONDITIONS WILL IMPROVE FROM WEST TO EAST
STARTING SATURDAY MORNING THROUGH SATURDAY EVENING.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...HEAVY SNOW WARNING FROM 11 PM THIS EVENING TO 11 AM PDT SATURDAY
FOR CAZ519-521.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CAZ522.
&&
PIERCE/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Sep 21, 4:00 AM PDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 400 AM PDT FRI SEP 21 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-220700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 400 AM PDT FRI SEP 21 2007 /400 AM MST FRI SEP 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE AIR MASS OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT WILL BECOME SOMEWHAT MOIST AND UNSTABLE AS A STRONG LOW PRESSURE SYSTEM SITS OFF THE SOUTHERN CALIFORNIA COAST. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MUCH OF THE DAY WITH LOCALLY BRIEF HEAVY RAIN POSSIBLE. HEAVY SNOW WILL BECOME POSSIBLE LATER THIS EVENING ABOVE 7500 FEET IN THE SIERRA AND WHITE MOUNTAIN RANGES OF INYO COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG STORM OFF THE CALIFORNIA COAST WILL SLOWLY MOVE INLAND AND INTO NEVADA SATURDAY. HEAVY SNOW WILL BE POSSIBLE OVER THE SIERRA ABOVE 7500 FEET WITH SCATTERED TO NUMEROUS RAIN SHOWERS ELSEWHERE. RAINFALL AROUND AN INCH IS POSSIBLE OVER PORTIONS OF SOUTHERN NEVADA. A WINTER STORM WATCH IS IN EFFECT FOR THE SIERRA AND WHITE MOUNTAIN RANGES OF INYO COUNTY FROM LATE THIS EVENING THROUGH SATURDAY AFTERNOON. TOTAL SNOWFALL BETWEEN 10 AND 15 INCHES IS POSSIBLE ABOVE 7500 FEET BY LATE SATURDAY AFTERNOON. IN ADDITION TO THE SHOWERS...LOCALLY WINDY CONDITIONS WILL CONTINUE FRIDAY AFTERNOON...WHILE COOLER AIR FROM THE STORM WILL DROP DAYTIME HIGH TEMPERATURES ON SATURDAY TO BETWEEN 10 AND 15 DEGREES BELOW NORMAL. DRYING WILL TAKE PLACE SUNDAY AND INTO NEXT WEEK AS THE STORM MOVES OFF TO THE EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED WITH THIS STORM.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 3:02 PM PDT | Flash Flood Watch | VEF | Inyo | 14 hr |
Nearby
Heavy Snow Warnings in California, 2007Every heavy snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.